Publicité

Médecine

Paramédical

Autres domaines


S'abonner

Homicide et épisode psychotique aigu cortico-induit : à propos d’un cas

Homicide and acute cortico-induced psychosis: A case report

Doi : 10.1016/j.encep.2011.11.007 

G. Airagnes a  c , C. Rouge-Maillart b c, J.-B. Garre a c, B. Gohier a c

Voir les affiliations
Sous presse. Épreuves corrigées par l'auteur. Disponible en ligne depuis le jeudi 05 janvier 2012
Cet article a été publié dans un numéro de la revue, cliquez ici pour y accéder

Résumé

Environ 5 % des patients traités par corticothérapie sont sujets à des réactions psychiatriques sévères. Malgré la pauvreté de la littérature, ces situations méritent d’être prises en charge activement et précocement compte tenu de leur potentielle gravité. Nous présentons le cas d’un patient de 77ans, traité par méthylprednisolone depuis deux mois pour une leucémie lymphoïde chronique et qui a tué son épouse lors d’un état psychotique aigu. Celui-ci a pu être imputé aux effets iatrogènes des corticoïdes. Ce tableau s’était installé insidieusement, puis acutisé brutalement et c’est seulement au décours de son passage à l’acte que l’imputabilité des corticoïdes avait pu être établie. Au travers de cette illustration clinique, nous discutons l’importance d’un diagnostic précoce ainsi que les modalités de prise en charge des réactions psychiatriques sévères aux corticostéroïdes.

Le texte complet de cet article est disponible en PDF.

Summary

Background

Since their commercialization in 1950, the first psychiatric side effects of steroids have been reported. Today, steroids have become an important therapeutic tool in many diseases, but pharmacological mechanisms responsible for their side effects are still little known. The neuropsychiatric side effects concern 15% of patients while severe reactions occur in 5% of cases, mostly as acute psychotic episodes such as delusion. Serious forensic risks in this context are poorly documented and underestimated.

Case report

We report the case of a 77 year-old man, treated by methylprednisolone for chronic lymphoid leukemia. After two months of treatment, although stabilized for the neoplastic disease, he stabbed his wife to death with a knife. In the emergency unit, an acute delirious state, a disorganization syndrome, and confusion items such as amnesia, disorientation and symptomatology fluctuation were observed. Mr. M also presented with hyponatremia and infectious pneumonia. Steroids were stopped and his condition rapidly declined, he died one month later during the hospitalization.

Discussion

This clinical case underlines the importance of the early detection of steroid psychosis and its management. Treatment should not be stopped brutally and a dose reducing strategy should be applied in combination with a mood stabilizer or antipsychotic treatment. Disease management strategies are insufficiently documented to be recommended. The extremely acute onset of the symptoms, a partial insight into delusions, a history of iatrogenic neuropsychiatry, the existence of somatic precipitating disorders and confusion factors should always alert the practitioner. The patient, and eventually his family circle, must be aware of the risks of adverse psychiatric effects of steroids for both ethical and forensic reasons, and must report them as early as possible to the clinician if they occur.

Le texte complet de cet article est disponible en PDF.

Mots clés : Corticoïdes, Corticothérapie, Effets indésirables psychiatriques, Psychose cortico-induite, Traitement, État confuso-onirique

Keywords : Corticosteroid, Side effects, Steroid psychosis, Steroid-induced psychiatric disorders, Treatment, Acute organic psychosis


Plan


© 2011  L’Encéphale, Paris. Publié par Elsevier Masson SAS. Tous droits réservés.
Ajouter à ma bibliothèque Retirer de ma bibliothèque Imprimer

Bienvenue sur EM-consulte,
la référence des professionnels de santé.

Plus de 500 000 articles médicaux,
paramédicaux et scientifiques vous attendent.

Déjà abonné à cette revue ?

Publicité